Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 138, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 16, 2018, 9:38 PM EDT for Jasper County, Putnam County, Georgia. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2018, 9:38 PM EDT (01:38 UTC)
- Expired
- Jun 16, 2018, 10:08 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jasper County, GA, Putnam County, GA
The radar
The Robins AFB radar (KJGX), 78 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 9:40 PM EDT | TSTM WND DMG | 2 Ne Monticello, GA | TREE REPORTED DOWN AT THE INTERSECTION OF HWY 83 AND ALEXANDER RD. |
| Jun 16, 9:44 PM EDT | TSTM WND DMG | 2 Ne Monticello, GA | TREE REPORTED DOWN AT THE INTERSECTION OF HWY 83 AND ALEXANDER RD. |
| Jun 16, 10:00 PM EDT | TSTM WND DMG | 2 Sw Calvin, GA | TREE REPORTED DOWN AT THE 1700 BLOCK OF 7 ISLAND RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2274 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
251
WUUS52 KFFC 170138
SVRFFC
GAC159-237-170230-
/O.NEW.KFFC.SV.W.0138.180617T0138Z-180617T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
938 PM EDT SAT JUN 16 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
West central Putnam County in central Georgia...
Central Jasper County in central Georgia...
* Until 1030 PM EDT.
* At 938 PM EDT, a severe thunderstorm was located near Willard, or 7
miles east of Monticello, moving west at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Monticello, Calvin, Eudora and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3324 8350 3326 8383 3327 8383 3346 8377
3347 8375 3331 8348
TIME...MOT...LOC 0138Z 107DEG 23KT 3330 8356
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
615
WWUS52 KFFC 170205
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1005 PM EDT SAT JUN 16 2018
GAC237-170215-
/O.CAN.KFFC.SV.W.0138.000000T0000Z-180617T0230Z/
Putnam GA-
1005 PM EDT SAT JUN 16 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PUTNAM COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3325 8355 3326 8383 3327 8383 3346 8377
3347 8375 3335 8354
TIME...MOT...LOC 0205Z 107DEG 23KT 3335 8376
$$
GAC159-170230-
/O.CON.KFFC.SV.W.0138.000000T0000Z-180617T0230Z/
Jasper GA-
1005 PM EDT SAT JUN 16 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL JASPER COUNTY...
At 1005 PM EDT, a severe thunderstorm was located near Calvin, or
near Monticello, moving west at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Monticello, Eudora and Calvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3325 8355 3326 8383 3327 8383 3346 8377
3347 8375 3335 8354
TIME...MOT...LOC 0205Z 107DEG 23KT 3335 8376
HAIL...<.75IN
WIND...60MPH
$$103
WWUS52 KFFC 170208
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1008 PM EDT SAT JUN 16 2018
GAC159-170218-
/O.CAN.KFFC.SV.W.0138.000000T0000Z-180617T0230Z/
Jasper GA-
1008 PM EDT SAT JUN 16 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JASPER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3325 8355 3326 8383 3327 8383 3346 8377
3347 8375 3335 8354
TIME...MOT...LOC 0207Z 107DEG 23KT 3336 8379
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:53 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 16, 7:53 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 753 PM EDT Sat Jun 16 2018 .PREV DISCUSSION... /Issued 321 PM EDT Sat Jun 16 2018/ SHORT TERM /Tonight through Sunday Night/... An early start to convection across portions of the NE but a decreasing trend in activity of late as outflows were sent east of the area. Despite this, CAPE values, even mixed layer, of 3000 J/KG plus reside across the I20 corridor. Beginning to see this influence as isolated activity begins across the Atlanta metro. Convergence of NE activity and residual outflows and activity just south of AHN should coalesce in to a more substantial area of thunderstorms for this evening. Strong to isolated severe storms remain possible as seen from activity already seen over NE GA today. With deep layer moisture increasing overnight, models hinting at even some nocturnal activity across the SW portions. Could be more stratus and light rain with just embedded convective activity but will bear watching. An early start to convection for Sunday as activity to the SW develops to the NE as we acquire a SW steering flow. Lapse rates slightly steeper but overall cloud cover will be more substantial. All in all, expect a slight increase in rain chances and coverage and have painted likely pops for south central portions of the forecast area. Deese LONG TERM /Monday through Saturday/... No major changes made to the extended forecast. Days 3 through 7 continue to be largely dominated by broad high pressure ridge over the eastern US. Weak low pressure over the state will dampen out by Monday, though the better moisture will remain over the state. The high pressure ridge will help to suppress diurnal convection somewhat, but there remains enough moisture, instability and heating to trigger isolated to scattered convection each afternoon and evening. Ridge axis moves eastward by mid week, and shifts over the Atlantic late in the week, as low pressure approaches the Tennessee Valley from the Midwest. Have continued with slightly higher pops for the latter half of the week as the diminishing ridge influence allows for better precip coverage. Expect slightly higher than normal temperatures through the week with highs generally in the 90s and lows in the 70s. 01 && .AVIATION... 00Z Update... Evening convection winding down in and near TAF sites. Watching an outflow boundary which could impact the ATL area TAFs. Expect convection to deteriorate by 02Z. VFR conditions will once again give way to MVFR & patchy IFR CIGs/VIS 08-10Z. HI-REs models consistent showing convection around CSG, held off until later in morning. TSTM chances increase tomorrow afternoon. Winds will be generally light SE to SW and frequently calm overnight. //ATL Confidence...00Z Update... Medium to high confidence in convection, winds and visibility. Medium confidence in MVFR/IFR timing and CIG heights. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 70 89 70 92 / 40 30 30 30 Atlanta 72 87 72 89 / 40 60 40 30 Blairsville 65 85 65 86 / 30 40 30 40 Cartersville 70 88 70 90 / 30 50 40 30 Columbus 73 87 72 91 / 40 60 40 30 Gainesville 70 87 70 89 / 40 40 30 30 Macon 72 88 71 92 / 40 60 40 30 Rome 71 89 71 90 / 30 40 30 30 Peachtree City 70 87 70 90 / 40 60 40 40 Vidalia 73 89 73 91 / 50 60 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....01 AVIATION...Atwell
Hazardous weather outlook, Jun 16, 3:38 PM EDT, 6 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 338 PM EDT Sat Jun 16 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171945- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 338 PM EDT Sat Jun 16 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms can be expected during this afternoon and evening. The highest coverage is expected to be south of Interstate 20 and over the northeast Georgia mountains. Some storms could be strong and an isolated severe storm cannot be ruled out. The main threats will be isolated flooding from locally heavy rainfall, damaging winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with strong, gusty winds, frequent lightning and isolated flooding from heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Local storm report, Jun 16, 8:51 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
851 PM EDT SAT JUN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 1 W ACWORTH 34.07N 84.69W
06/16/2018 E1.00 INCH COBB GA SOCIAL MEDIA
QUARTER-SIZED HAIL REPORTED BY PUBLIC ON SOCIAL MEDIA
IN ACWORTH.
&&
EVENT NUMBER FFC1800344
KINGSpecial weather statement, Jun 16, 8:57 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
857 PM EDT SAT JUN 16 2018
GAZ049-050-059>061-170130-
Morgan GA-Putnam GA-Hancock GA-Jasper GA-Greene GA-
857 PM EDT SAT JUN 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORGAN...PUTNAM...
NORTHERN HANCOCK...NORTHEASTERN JASPER AND SOUTHERN GREENE COUNTIES
UNTIL 930 PM EDT...
At 857 PM EDT...a line of strong thunderstorms was along a line
extending from near Springfield to Phoenix to near Warfield...and
moving northwest at 45 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Eatonton, Madison, Greensboro, Monticello, White Plains, Shady Dale,
Buckhead, Reynolds Plantation, Phoenix, Liberty, Springfield, Veazey,
Harmony, Godfrey, Oconee Springs Park, Warfield, Willard, Rockville,
Rock Eagle 4-H Center and Central Georgia Experiment Stn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3322 8309 3320 8328 3332 8371 3359 8357
3361 8323 3347 8301 3345 8299 3345 8297
3338 8285
TIME...MOT...LOC 0057Z 124DEG 38KT 3341 8300 3342 8326 3329 8335
WIND...40MPHSpecial weather statement, Jun 16, 8:59 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
859 PM EDT SAT JUN 16 2018
GAZ034-045-170130-
De Kalb GA-Gwinnett GA-
859 PM EDT SAT JUN 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB AND SOUTHWESTERN GWINNETT
COUNTIES UNTIL 930 PM EDT...
At 859 PM EDT...a strong thunderstorm was over Mountain Park, or 10
miles east of Decatur...moving northwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Decatur, Lilburn, Norcross, Clarkston, Stone Mountain, Avondale
Estates, Pine Lake, Tucker, North Decatur, Mountain Park, Scottdale
and Redan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3382 8402 3374 8408 3378 8429 3394 8418
TIME...MOT...LOC 0059Z 116DEG 13KT 3380 8412
WIND...40MPHSpecial weather statement, Jun 16, 9:01 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
901 PM EDT SAT JUN 16 2018
GAZ097-170130-
Laurens GA-
901 PM EDT SAT JUN 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAURENS COUNTY UNTIL 930
PM EDT...
At 901 PM EDT...a strong thunderstorm was near Tuckers Crossroad, or
near Dublin...moving northwest at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3259 8286 3258 8306 3270 8298 3271 8296
3271 8290 3263 8283
TIME...MOT...LOC 0101Z 116DEG 13KT 3263 8289
WIND...50MPHLocal storm report, Jun 16, 9:16 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
916 PM EDT SAT JUN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM LIGHTNING 2 SE SUGAR HILL 34.09N 84.01W
06/16/2018 GWINNETT GA EMERGENCY MNGR
HOME STRUCK BY LIGHTNING ON THE 4200 BLOCK OF REYNOLDS
PLACE.
&&
EVENT NUMBER FFC1800345
KINGSpecial weather statement, Jun 16, 9:28 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
928 PM EDT SAT JUN 16 2018
GAZ049-059-060-170200-
Morgan GA-Putnam GA-Jasper GA-
928 PM EDT SAT JUN 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...WESTERN
PUTNAM AND EASTERN JASPER COUNTIES UNTIL 1000 PM EDT...
At 928 PM EDT...a line of strong thunderstorms was along a line
extending from Central Georgia Experiment Stn to near
Stanfordville...and moving west at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Eatonton, Monticello, Shady Dale, Central Georgia Experiment Stn,
Farrar, Godfrey, Stanfordville, Warfield, Adgateville and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3322 8338 3319 8373 3348 8368 3349 8367
3350 8368 3358 8367 3337 8335
TIME...MOT...LOC 0128Z 112DEG 14KT 3340 8353 3325 8354
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:24 PM EDT | Special Weather Statement | FFC | DeKalb | 36 min |
| Jun 16, 8:27 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock, Washington | 33 min |
| Jun 16, 8:30 PM EDT | Special Weather Statement | FFC | Newton | 30 min |
| Jun 16, 8:57 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 33 min |
| Jun 16, 8:59 PM EDT | Special Weather Statement | FFC | DeKalb | 31 min |
| Jun 16, 9:01 PM EDT | Special Weather Statement | FFC | Johnson | 29 min |
| Jun 16, 9:28 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 32 min |
| Jun 17, 12:59 AM EDT | Special Weather Statement | FFC | Bartow | 31 min |
| Jun 17, 9:23 AM EDT | Special Weather Statement | FFC | Macon | 37 min |
| Jun 17, 1:45 PM EDT | Special Weather Statement | FFC | Emanuel | 45 min |
| Jun 17, 2:09 PM EDT | Special Weather Statement | FFC | Murray | 36 min |
| Jun 17, 2:18 PM EDT | Special Weather Statement | FFC | Pickens | 27 min |
| Jun 17, 2:39 PM EDT | Special Weather Statement | FFC | Gilmer | 36 min |
| Jun 17, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Pickens | 18 min |
| Jun 17, 2:52 PM EDT | Special Weather Statement | FFC | Union | 23 min |
| Jun 17, 3:05 PM EDT | Special Weather Statement | FFC | Pickens | 25 min |
| Jun 17, 3:23 PM EDT | Special Weather Statement | FFC | Gordon | 37 min |
| Jun 17, 3:47 PM EDT | Special Weather Statement | FFC | Union | 28 min |
| Jun 17, 3:57 PM EDT | Special Weather Statement | FFC | Bartow | 33 min |
| Jun 17, 4:13 PM EDT | Special Weather Statement | FFC | Union | 32 min |
| Jun 17, 4:25 PM EDT | Special Weather Statement | FFC | Douglas | 35 min |
| Jun 17, 4:28 PM EDT | Special Weather Statement | FFC | Bartow, Chattooga, Floyd, Gordon, Walker | 32 min |
| Jun 17, 4:44 PM EDT | Special Weather Statement | FFC | Lumpkin | 31 min |
| Jun 17, 4:57 PM EDT | Special Weather Statement | FFC | Walker | 33 min |
| Jun 17, 5:00 PM EDT | Special Weather Statement | FFC | Floyd | 30 min |
| Jun 17, 5:03 PM EDT | Special Weather Statement | FFC | Douglas | 27 min |
| Jun 17, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 32 min |
| Jun 17, 5:26 PM EDT | Special Weather Statement | FFC | Cobb, Douglas, Paulding | 34 min |
| Jun 17, 5:42 PM EDT | Special Weather Statement | FFC | Floyd | 33 min |
| Jun 17, 5:46 PM EDT | Special Weather Statement | FFC | Catoosa | 29 min |
| Jun 17, 5:58 PM EDT | Special Weather Statement | FFC | Carroll, Paulding | 32 min |
| Jun 17, 6:28 PM EDT | Special Weather Statement | FFC | Carroll, Haralson | 32 min |
| Jun 17, 6:56 PM EDT | Special Weather Statement | FFC | Haralson | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.